MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210S-G0
Medical Device Problem Codes Failure to Power Up (1476); Smoking (1585); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the console prompted error codes 211, 213, and 302.13.The console is no longer powering on and is smoking.The procedure was completed with another console and no patient complications.
 
Additional Manufacturer Narrative
The service repair was performed on site by the field service engineer (fse).During service repair, the fse was able to power up the console, and confirmed the 211 (laser power supply brick fault), 213 (laser power supply off setpoint) and 302 (master control board hardware interlock bit) error codes.The fse tried to calibrate the console.The console did not pass the testing.The laser power supply (lps) and resonator were replaced.The console was calibrated, it passed the electrical safety testing and works properly according to all boston scientific (bsc) specifications.The replaced lps and resonator were received at bsc for further investigation.The lps is enclosed in a metal enclosure with no opening to inspect the inside of the unit.The external visual inspection found it in over all good physical condition.No physical damage was observed that could have contributed to the reported complaint.The lps passed incoming functional testing.The exterior of the resonator was found in overall good physical condition.Frozen indicator was purple.This indicates that the resonator was exposed to freezing temperatures, possibly during transport.If water was inside the unit at that time, the freezing could induce internal damage.The resonator was repaired by replacing the fiber coupler and freeze indicator.The repair was completed, and routine preventative maintenance service was performed.The device history record (dhr) review and service history record review was completed and confirmed that the console was last serviced on 12 february 2023 and the console was fully functional with no issues.A review of the device instructions for use (ifu) and operators manual was completed and did not reveal any evidence of device misuse, off-label use, or failure to follow instructions.Based on investigation results, the reported event of smoking, failure to power-up, device displays 200 (lps) error message and device displays 300 (master control board) error message was confirmed.The smoking issue was most likely caused by component failure in the resonator.The electrical issues in the resonator can trigger additional error codes such as the reported 200 and 300 series error codes.Based on the observed electrical issues and physical damage to the resonator, an evaluation conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
GREENLIGHT XPS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
150 baytech dr.
san jose CA 95134
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17813661
Report Number2124215-2023-52343
Device Sequence Number6691618
Product Code GEX
UDI-Device Identifier08714729979135
UDI-Public08714729979135
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210S-G0
Device Catalogue Number0010-0210S-G0
Device Lot NumberXPS61046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale